Wisconsin, 2001

Tornado in Wisconsin, June 18, 2001

June 18, 2001 · NWS DLH · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 18, 1:30 PM CST, 6 hours 21 minutes earlier.

Area forecast discussion, Jun 18, 1:30 PM CST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
230 PM CDT MON JUN 18 2001

ALL MODELS INITIALIZED ESSENTIALLY THE SAME. ALTHO ALL WERE A LITTLE
OFF ON THE LOCATION OF THE SFC LOW IN SODAK...MEAN LYR MSTR FIELDS
WERE PRETTY ACCURATE. TRACK OF THE LOW TO THE NE ABOUT THE SAME ON
EACH MODEL...WITH THE AVN SHOWING A SOMEWHAT DEEPER CENTRAL PRESSURE
BY THE TIME THE LOW REACHES LK SUP. THIS DIFF SHOULD NOT AFFECT FCST
MUCH AND WILL PRBLY USE A BLEND OF ETA AND AVN WHERE ANY DIFFS ARE
SIG. MAIN ISSUE WILL BE CHANCES OF SVR THIS EVE WITH APPROACH OF
S/WV. WILL NOT REPEAT SWODY1 REASONING...BUT AGREE THAT BEST CHC
WILL BE S OF OUR CWA WHERE AMS WILL HAVE LONGER PD OF SFC HTG AND
BTR CHC TO BREAK CAP. THIS IS ALSO THE AREA OF HIGHEST CAPE AND
LOWEST LI VALUES THIS EVE. STILL CANNOT RULE OUT PSBLTY OF SVR OVR
OUR SRN TIER WHERE LI/S ARE EXPECTED TO REACH -6 WITH CAPES UP TO
2000 J/KG...AND WILL INCLUDE THIS WORDING IN NEW ZFP. ST LYR OVR
MUCH OF OUR CWA WILL RETARD SFC HTG AND HELP REINFORCE WFNT TO OUR S
AS A FOCUS FOR CNVCTV DVLMT. BEYOND 1ST PD...SFC HIGH SHOULD BRING A
RELATIVELY DRY PD...BUT WILL HAVE TO RETAIN AT A SLGT OR LOW CHC POP
FOR TUE NGT/WED AS UPR TROF SWINGS ACRS RGN AND LI/S DIP AGN TO ABT
-2. MODEL AGMT EXTENDS TO MOS PRODUCTS AS WELL...AND LOOKS RSNBL.
CLD CVR TNGT WILL ACT AGAINST BRIEF PD OF CAA. GOOD WAA NEVER GETS
STARTED...BUT FEWER CLDS ON TUE SHOULD HELP BOOST US BACK UP TO NEAR
70.

.DLH...NONE.

ERF

In the hours before

Special weather statement, Jun 18, 6:20 PM CST, 1 hour 31 minutes before
MNZ033-190100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
720 PM CDT MON JUN 18 2001

...SEVERE THUNDERSTORM WATCH DISCONTINUED FOR SOUTHERN CASS COUNTY...

THE THREAT HAS MOVED EAST OF SOUTHERN CASS COUNTY. THEREFORE...THE
SEVERE THUNDERSTORM WATCH HAS BEEN DISCONTINUED FOR THAT AREA.
HOWEVER...THE WATCH REMAINS IN EFFECT FOR NORTHERN CASS AND CROW
WING COUNTIES THROUGH 9 PM CDT.

CS
Local storm report, Jun 18, 7:31 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH, MN
831 PM CDT MON JUN 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0820 PM    5 W SIREN                 WI   TORNADO
06/18/01   BURNETT

KFM

The radar

The Duluth radar (KDLH), 112 km away, was scanning. The volume nearest the first event began at 01:53 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Washburn

When
June 18, 7:51 PM CST to 8:00 PM CST
Where
Washburn County, 7 mi W of Spooner
Rating
F2
Path length
4 mi
Path width
880 yd
Reported by
TRAINED SPOTTER
Coordinates
45.833, -92.050

The tornado, which began near Grantsburg in Burnett County, entered Washburn County at 851 pm local daylight time, 7 miles west of Spooner, and traveled to a point about 3 miles west of Spooner, dissipating around 900 pm. The tornado was in the dissipating stage as it entered Washburn County, but the tree and structural damage that was reported was still classified as F-2. Several homes had windows blown in, roofs torn off, or were damaged by falling trees.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2001Every state in 2001This day in weather historyThe tornado archive for Wisconsin, 2001Warnings in Wisconsin, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261854.